MAUDE Adverse Event Report: COVIDIEN 4334 VISTEC SPG 4X3.5 32 PLY; GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE

COVIDIEN 4334 VISTEC SPG 4X3.5 32 PLY; GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE
Model Number 4334
Medical Device Problem Code Device Misassembled During Manufacturing /Shipping (2912)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported that the item came with 11 gauze instead of ten in a pack.
 
Additional Manufacturer Narrative
The device history record (dhr) was reviewed and indicated that the product was released accomplishing all quality standards.Prior to a lots release, the lot must be deemed acceptable by the passing of inspections that are based on a valid sampling plan.Inspections are routinely examined on a statistical sampling both physically and visually.Specifically, operators are required to inspect samples at the beginning, middle and end of lots.One sample was received for the evaluation.Upon visual examination and reviewing the sample, the reported condition is confirmed.The returned product did not meet quality release specifications.The possible root cause of the analysis could be bundles checked after the scale is re-set for new batch numbers or moisture adjustments are not compared to the respective control bundle weight.This causes inaccuracies in counting of sponges in the bundle.A quality alert was issued to bring awareness of the issue related to the reported issue.The sensors were checked to ensure they were functioning correctly for placement and scale resolution was confirmed to ensure no changes have been made to previous adjustments.A review of all vistec autobanders was conducted.Four of the machines were not set to 0.1g as they should be.These setting were corrected and verified.Because the as-found settings of some did not match the validated setting, a risk analysis was conducted to determine if additional actions were needed.The analysis determined the observed occurrence rate is significantly lower than the maximum allowed rate, so no additional actions were taken.The finished goods testing chart was updated and posted.Functional testing and visual inspections are being performed according to our current quality standards and inspection procedures.This complaint will be used for qa tracking and trending purposes.

Brand Name
4334 VISTEC SPG 4X3.5 32 PLY
Common Device Name
GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE
Manufacturer (Section D)
COVIDIEN
1430 marvin griffin road, po b
augusta GA 30906
MDR Report Key9477514
Report Number1018120-2019-00393
Device Sequence Number19481237
Product Code GDY
UDI-Device Identifier10884527016686
UDI-Public10884527016686
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number4334
Device Catalogue Number4334
Device Lot Number19H210862
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/10/2019
Supplement Date Received by Manufacturer12/10/2019
Initial Report FDA Received Date12/16/2019
Supplement Report FDA Received Date01/23/2020
Patient Sequence Number1